How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

5 years taking zopiclone 7.5 mgs,developed dizziness unsteady,light

Resolved Question:

5 years taking zopiclone 7.5 mgs,developed dizziness unsteady,light headed, feeling that arms , legs and head do not belong.stomach cramps and joint pain.Now on reduced dose of zopiclone 3.75 mg but continue to have above symptons after one week.How long do the above side effects.continue?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Natasha replied 3 years ago.

Dr. Natasha :

hello

Dr. Natasha :

welcome to the chat

Dr. Natasha :

are you still there

Dr. Natasha :

please type and say hello!

Customer: Hello
Dr. Natasha :

any other medical problems or medications?

Customer: Major spial surgery last year to correct spinal curvature
Dr. Natasha :

well it would be weird to all of a sudden have side effects after 5 years

Dr. Natasha :

particularly since you are cutting back the dose

Dr. Natasha :

I am a little concerned that this may be something else

Dr. Natasha :

not related at all

Dr. Natasha :

Generally side effects continues for a week or so after cessation of a medication, sometimes up to 3 weeks

Dr. Natasha :

but based on your symptoms, I would suggest seeing your GP and getting a neurological examination and perhaps some blood work for the joint pain- full blood count, sedimentation rate for inflammation

Dr. Natasha :

If you are really unsteady, they may want to do a MRI of the brain

Customer: I feel unsteady but i am able to control it if this makes sense I also have ringing in my ears at night before I take my zopiclone the symptoms are reduced after about an hour when I have taken the zopiclone
Dr. Natasha :

it sounds like you may have vertigo and tinnitus.

Dr. Natasha :

This is an inflammation of your 8th cranial nerve which does hearing and balance

Dr. Natasha :

there are better medications for this like meclizine

Dr. Natasha :

the zopiclone will help a lttle

Dr. Natasha :

but you should see your doctor since this is your first time

Customer: Yes i agree I have seen my doctor and I am to go back after a month.There has been no real explanation as to why I have had the above effects
Dr. Natasha :

It is not the medication

Dr. Natasha :

it is called vertifo

Dr. Natasha :

*vertigo

Dr. Natasha :

http://www.mayoclinic.org/diseases-conditions/vertigo/basics/definition/con-20028216

Dr. Natasha :

there is a great link

Customer: Do you mean there is a link to the side effects of zopiclone or with drawing from it
Dr. Natasha :

no that is a link about vertigo

Dr. Natasha :

Here is a link about zopiclone

Dr. Natasha :

http://www.mayoclinic.org/drugs-supplements/zopiclone-oral-route/side-effects/drg-20066772

Customer: What causes vertigo.
Dr. Natasha :

It is very complex- I sent you the link to look at

Dr. Natasha :

usually inflammation of the 8th cranial nerve

Dr. Natasha :

very rarely stroke

Dr. Natasha :

can you check out the links?

Dr. Natasha :

did I provide you with excellent service?

Customer: Yes I will It is interesting you have said about inflamation of the 8th cranial nerve as I have rods in my spine from sacam to T4 My neck and up into the cervical vertibre feel enflamed and sore and inflamed at the junction of the rods at T 4
Dr. Natasha :

ok

Dr. Natasha :

well, read the links, keep me posted

Dr. Natasha :

will check in with you in about a week ok

Customer: Yes I will thank you very much
Dr. Natasha :

did I provide you with excellent service?

Dr. Natasha and 3 other Medical Specialists are ready to help you